Thunderstorm Wind, Lee
- When
- July 3, 4:25 PM CST to 4:30 PM CST
- Where
- Lee County, Tupelo
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $5,000
- Reported by
- TRAINED SPOTTER
- Coordinates
- 34.267, -88.717
Several trees were blown down.
3 thunderstorm wind, 1 flash flood, as filed by the National Weather Service.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before the first event at Jul 3, 2:40 PM CST, 1 hour 45 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MEMPHIS TN 340 PM CDT SAT JUL 3 2004 .DISCUSSION... A VIGOROUS UPPER LOW IS NOW CROSSING THE MID MS VLY AND IS TRACKING NEWD TOWARD NRN IL. BANDS OF TSTMS HAVE DEVELOPED AROUND THIS SYSTEM...ESPECIALLY FROM THE GREAT LAKES TO THE OH VLY. SCT SHWRS/TSTMS HAVE RECENTLY DEVELOPED OVER SRN MO WITH ISOLATED ACTIVITY TO THE SOUTH. EXPECT ADDITIONAL DEVELOPMENT OF SCT TSTMS OVER AR THIS AFTERNOON MOVING EWD ACROSS OUR AREA THIS EVENING. SPC HAS SLIGHT RISK OF SVR FOR MAINLY ERN PARTS OF THE CWA. GENERALLY SPEAKING...THE RISK OF SVR IS DECREASING WITH TIME OVER OUR CWA AND INCREASING OVER THE OH VLY. A BROAD SUBTROPICAL HIGH WILL EXPAND ACROSS THE SE STATES SUNDAY. PLENTY OF MOISTURE AND INSTABILITY WILL REMAIN OVER THE CWA BUT NO TRIGGER TO PRODUCE ANY MORE THAN AN ISOLATED PM TSTM. SINCE POPS WILL BE LESS THAN 15 PERCENT SUNDAY...WILL KEEP THAT DAY DRY. WARMER TEMPS AND DEWPOINTS SUNDAY WILL CREATE HEAT INDICES BETWEEN 100 AND 105 DEG F. A POTENTIAL MCS MAY DEVELOP WELL TO THE NW LATE SUNDAY NIGHT AND PROVIDE A SMALL CHC SHWRS/TSTMS DURING THE PERIOD. THE CHANCE OF TSTMS MAY BE UP A NOTCH WED-THU DUE TO A STALLED FRONTAL BOUNDARY TO THE NORTH. OTHERWISE...SUMMERLIKE CONDITIONS ARE EXPECTED WITH WARM TEMPS AND LOW CHCS OF MAINLY PM TSTMS. && .MEG...WATCHES/WARNINGS/ADVISORIES... AR...NONE. MS...NONE. MO...NONE. TN...NONE. && SWC
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MEMPHIS TN 350 PM CDT SAT JUL 3 2004 ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115-MSZ001>017- 020>024-TNZ001>004-019>021-048>055-088>092-041100- ALCORN-BENTON-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY-COAHOMA- CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DECATUR-DESOTO-DUNKLIN-DYER- FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD-HENDERSON-HENRY- ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE-LEE(AR)-LEE(MS)-MADISON- MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION-PANOLA-PEMISCOT-PHILLIPS- POINSETT-PONTOTOC-PRENTISS-QUITMAN-RANDOLPH-SHELBY-ST. FRANCIS- TALLAHATCHIE-TATE-TIPPAH-TIPTON-TISHOMINGO-TUNICA-UNION-WEAKLEY- YALOBUSHA- 350 PM CDT SAT JUL 3 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST ARKANSAS...NORTH MISSISSIPPI...WEST TENNESSEE AND THE MISSOURI BOOTHEEL. .DAY ONE... THERE IS A SLIGHT RISK OF SEVERE WEATHER MAINLY EAST OF A DYERSBURG...MEMPHIS AND CLARKSDALE LINE. A STORM SYSTEM MOVING ACROSS THE MIDDLE MISSISSIPPI RIVER VALLEY WILL DRAG A SURFACE TROUGH THROUGH THE AREA THIS EVENING. SCATTERED THUNDERSTORMS ARE POSSIBLE AHEAD OF THIS BOUNDARY. A FEW STORMS COULD BECOME SEVERE OVER PORTIONS OF WEST TENNESSEE AND NORTH MISSISSIPPI. THE MAIN THREATS FROM THESE STORMS WILL BE LARGE HAIL AND DAMAGING WINDS. THE MOST FAVORABLE TIME FOR SEVERE WEATHER WILL BE BETWEEN 6 PM AND 10 PM. .DAYS TWO THROUGH SEVEN... ISOLATED TO SCATTERED THUNDERSTORMS ARE POSSIBLE THROUGHOUT THE WEEK...BUT THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS POSSIBLE THIS EVENING. STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER DETAILS OR UPDATES. FOR ADDITIONAL WEATHER INFORMATION...CHECK OUR WEB SITE AT HTTP://WWW.SRH.NOAA.GOV/MEG. SWC
The Columbus AFB radar (KGWX), 54 km away, was scanning. The volume nearest the first event began at 22:25 UTC.
3 thunderstorm wind, 1 flash flood. Local standard time, as filed.
Several trees were blown down.
A few power lines were blown down.
Some trees were knocked down.
Sections of Bull Mountain Creek were flooded sending some water over Highway 29.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Mississippi in 2004Every state in 2004This day in weather historyWarnings in Mississippi, July 2004
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5414938, 5415011, 5414939, 5414940.